Patient discussion about neuropathy
!!! The questions and answers on this page are written by patients and are not reviewed by health professionals.
Q. I am interested in finding info on Peripheral neuropathy and its symptoms. I wonder if I have it.
I have restless leg syndrome discovered via a sleep clinic. A small tingling area developed in my back about 8 years ago. Nothing was disclosed to me about it and it progressed further up the back. I now wake up some nights with what I describe as left shoulder knot that makes left arm tingle and feel numb. Sometimes also goes down through to the left leg. It makes me feel jumpy and have trouble getting back to sleep. I rub Benyln on shoulder and take Tylenol. I eventually fall back to sleep. I do not have a family Dr. as she closed her practice and I must now visit walkin clinics. A stress test was recently done as I was having chest pain. Dr. thinks it's due to my Acid Reflux. HELP!
|A1||numbness and tingling can be symptoms of 25 possible cases. how i know? i just typed those symptoms in this symptom checker, and this is what i got:|
about neuropathy- as i recall (and i could be wrong here), in most cases it's a symptom that something cause. your nervous system usually don't just shut off with no reason.
|A2|| I encourage you to find a doctor so you are seeing the same one. It gets hard going to walk in's and seeing different doctors.This way he/she would kget to know you and your conditions for treatment. |
|A3||peripheral neuropathy is caused by damage to your peripheral nervesit disrupts your body's ability to communicate with muscle, joints, skin and internal organs.It can lead to numbness, pain and incoordination. Symptoms are defined as numbness, tingling, abnormal sensations or pain in feer. Overtime it spreads to legs and hands, makes it harder to walk(feel like you drag yourself upstairs), lose your balance. |
Q. is neurontin a safe drug for a 75 year old person?i have leg and foot pain and swelling.are there bad effects
|A||Neruontin active substance is Gabapentin, an anti-epileptic medication. it is also given in some other conditions such as diabetic neuropathy. i guess that's the reason you got it. one of it's side effects is swelling of the hands, feet, ankles, or lower legs. i know i got that myself...and the advise to every side effect you encounter is the same- tell your Dr. about it. he might be able to change medication or reduce it in some level.|
Q. My blood sugars are usually in the range of 180 (when I first get up) to about 240 in evening.. normal?
I have been told I have Diabetes Type II. one doctor put me on metformin.. then that doc retired. Next doc said I don't need metformin. But I have noticed by checking blood sugars at home, they seem a little high. Also have been having some sweating, headaches, and some pain in feet and weird burning in feet.. Is that from high blood sugar? What is high? Should I tell my doc what my readings are? Do you think I need to get on a medication? I am trying diet modification and some exercise (I have a bad back and can't do much exercise or walking)... just don't want to get damage to my body from high blood sugars. thanks
|A||Your readings does describe diabetes, and metformin is considered as the first line treatment for diabetes, however, giving diet and exercise a chance before starting meds was considered a legitimate approach before. I think that informing your doctor is a very good idea. The complaints your describe may result from diabetes, although not necessarily.|
This content is provided by iMedix and is subject to iMedix Terms. The Questions and Answers are not endorsed or recommended and are made available by patients, not doctors.